Alert archive / New York / Winter Storm Watches in 2021

Winter Storm Watch 5, NWS Albany, NY

February 16, 20214 states

NWS Albany, NY issued this winter storm watch at Feb 16, 2021, 3:53 PM EST for 4 states. It took effect at Feb 18, 2021, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 3:53 PM EST (20:53 UTC)
In effect from
Feb 18, 2021, 7:00 AM EST
Expired
Feb 17, 2021, 3:05 PM EST
In force
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 56 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 842 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
842 m²/s²
0-3 km storm-relative helicity
1368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS41 KALY 162053
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
353 PM EST Tue Feb 16 2021

NYZ058>061-063>066-170500-
/O.NEW.KALY.WS.A.0005.210218T1200Z-210219T2100Z/
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
353 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 7 more 
  inches possible.

* WHERE...The eastern Catskills, mid Hudson Valley, and the
  central and southern Taconics of eastern New York.

* WHEN...From Thursday morning through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

CTZ001-013-MAZ001-025-VTZ013>015-170500-
/O.NEW.KALY.WS.A.0005.210218T1200Z-210219T2100Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Stamford, Bennington, Woodford State Park, 
Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, 
West Brattleboro, and Bellows Falls
353 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 inches
  or more inches possible.

* WHERE...The Berkshires of western Massachusetts, the Litchfield
  Hills of northwestern Connecticut, and southern Vermont.

* WHEN...From Thursday morning through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
3 follow-up statements
046 
WWUS41 KALY 170345
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
1045 PM EST Tue Feb 16 2021

NYZ058>061-063>066-171200-
/O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
1045 PM EST Tue Feb 16 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 7 more 
  inches possible.

* WHERE...The eastern Catskills, mid Hudson Valley, and the
  central and southern Taconics of eastern New York.

* WHEN...From Thursday morning through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

CTZ001-013-MAZ001-025-VTZ013>015-171200-
/O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Stamford, Bennington, Woodford State Park, 
Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, 
West Brattleboro, and Bellows Falls
1045 PM EST Tue Feb 16 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 inches
  or more inches possible.

* WHERE...The Berkshires of western Massachusetts, the Litchfield
  Hills of northwestern Connecticut, and southern Vermont.

* WHEN...From Thursday morning through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
185 
WWUS41 KALY 170816
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
316 AM EST Wed Feb 17 2021

MAZ001-025-VTZ013>015-172200-
/O.EXT.KALY.WS.A.0005.210218T1700Z-210220T0000Z/
Northern Berkshire-Southern Berkshire-Bennington-Western Windham-
Eastern Windham-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Sandisfield, Great Barrington, South Egremont, 
Stamford, Bennington, Woodford State Park, Pownal, Stratton, 
Londonderry, Brattleboro, Guilford Center, West Brattleboro, 
and Bellows Falls
316 AM EST Wed Feb 17 2021

...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 6 inches
  or more possible.

* WHERE...The Berkshires of western Massachusetts and southern 
  Vermont.

* WHEN...From Thursday afternoon through Friday evening.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NYZ058>061-063>066-172200-
/O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
316 AM EST Wed Feb 17 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 7 or more
  inches possible.

* WHERE...The eastern Catskills, mid Hudson Valley, and the 
  central and southern Taconics of eastern New York.

* WHEN...From Thursday morning through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

CTZ001-013-172200-
/O.CON.KALY.WS.A.0005.210218T1200Z-210219T2100Z/
Northern Litchfield-Southern Litchfield-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, and Thomaston
316 AM EST Wed Feb 17 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 inches
  or more possible.

* WHERE...Litchfield County in northwestern Connecticut.

* WHEN...From Thursday morning through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
210 
WWUS41 KALY 172005
WSWALY

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albany NY
305 PM EST Wed Feb 17 2021

VTZ013>015-172115-
/O.CAN.KALY.WS.A.0005.210218T1700Z-210220T0000Z/
Bennington-Western Windham-Eastern Windham-
Including the cities of Stamford, Bennington, 
Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, 
Guilford Center, West Brattleboro, and Bellows Falls
305 PM EST Wed Feb 17 2021

...WINTER STORM WATCH IS CANCELLED...

Periods of snow will develop across the area late Thursday and
continue through Friday, however snow amounts through Friday
should be mostly below 4 inches, and the winter storm watch is 
cancelled.

$$

CTZ001-013-NYZ058>061-063>066-180415-
/O.UPG.KALY.WS.A.0005.210218T1200Z-210219T2100Z/
/O.NEW.KALY.WW.Y.0012.210218T1700Z-210219T2100Z/
Northern Litchfield-Southern Litchfield-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Hunter, Tannersville, 
Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
305 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 PM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Portions of northwestern Connecticut, the mid-Hudson
  Valley, the southern Taconics and Catskills. 

* WHEN...From noon Thursday to 4 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Periods of snow will develop across the
  area on Thursday and persist through Friday. Snow totals through
  Friday will average 3 to 5 inches across the advisory area.
 
  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ001-025-180415-
/O.UPG.KALY.WS.A.0005.210218T1700Z-210220T0000Z/
/O.NEW.KALY.WW.Y.0012.210218T1700Z-210219T2100Z/
Northern Berkshire-Southern Berkshire-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Sandisfield, Great Barrington, and South Egremont
305 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 4 PM
EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Northern Berkshire and Southern Berkshire Counties.

* WHEN...From noon Thursday to 4 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Periods of snow will develop across the
  area on Thursday and continue through Friday. Snow amounts of 3
  to 5 inches are expected for most of the area through Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MSE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 3:31 PM EST, 22 minutes earlier.

Area forecast discussion, Feb 16, 3:31 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
331 PM EST Tue Feb 16 2021

.SYNOPSIS...
Another shot of cold air will invade the area tonight this cold
breezes and temperatures falling into the teens. After a dry,
cold day on Wednesday, our next storm system will spread clouds
across the area on Thursday, along with increasing chances for
snow by afternoon.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Cold front is moving east across central NY during the mid-
afternoon, accompanied by a developing band of snow showers.
Expect these snow showers to move east this afternoon, with some
tendency to dissipate as they reach the Hudson Valley by around
4 pm. Any snow showers may also mix with rain through this
afternoon as temperatures ahead of the cold front have risen to
several degrees above freezing in most areas. Accumulations with
these snow showers will be less than an inch, but could result
in slick travel as temperatures fall quickly back below freezing
behind the front.

The airmass behind the cold front is quite chilly with 850 mb
temperatures falling to around -18 over Lake Ontario by late
evening. Thankfully, our area will avoid the extreme cold that
has been plaguing the middle of the CONUS during the past few
days, but temperatures will continue a bit below normal through
Wednesday. The flow will be from 290-300 tonight which will
favor some lake effect snow southeast of Lake Ontario into the
western and northern Catskills, with most of that area getting
an inch or less of accumulation. Surface winds will be brisk
for several hours behind the cold front this evening, with some
gusts as high as 20 to 25 mph.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Our active weather pattern will continue through the end of this
week. Wednesday will be quiet with high pressure setting over
the area and temperatures several degrees below normal in the
20s to lower 30s. Skies will start out mostly clear Wednesday
night, then some high clouds will begin to increase from the
southwest later in the night. It does appear that conditions
will be quite favorable for radiational cooling Wednesday
evening, especially across the north, and we have gone with
temperatures a few degrees colder than model blends Wednesday
with below zero readings expected across the north country.

The next storm to affect our area will be moving northeast from
the Gulf of Mexico on Thursday. This looks to be a colder
scenario than this past storm with most if not all of the area
likely to receive snow. An inverted trough will initially
develop west of the Appalachians, however ultimately surface low
pressure will organize east of Hatteras and track northeast off
the New England coast. This track will keep the heaviest
precipitation southeast of our area, however a strong frontal
zone lifting north with strong isentropic lift within the right
rear quad of an upper jet should end up producing a widespread
area of light to moderate snowfall for all of upstate NY and New
England later Thursday and Thursday night. The highest chances
for snow look to be Thursday night into Friday morning with at
least a few inches expected. No headlines will be issued with
this package but headlines are likely to be issued within the
next 12-24 hours.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The period starts out Friday night with an upper level trough
over the region, with a few disturbances moving through. Colder
air will be filtering in as well. So will mention chances for
snow showers across most of the region, especially Friday
evening as an inverted surface trough may extend westward enough
from New England to produce at least scattered snow showers.
The upper trough remains across the region on Saturday in cold
advection regime, with some lake effect snow showers possible
for areas north/west of the Capital District. It will be
blustery as well, with northwesterly winds expected to gust over
20 mph.

The upper trough finally starts gradually to pull out Saturday
night with heights aloft rising and surface high pressure
building in from the west. It will be a dry and cold night with
lows mainly in the single digits, but potentially colder if
winds end up decreasing faster than expected.

Sunday looks to be a dry day with high pressure moving across
the region. Ridging aloft should result in mostly sunny skies.
Temperatures will be below normal though. High pressure moves
eastward near or off the New England coast Sunday night.

There are differences in timing with the next system
approaching from the Great Lakes. The GFS is faster than the
ECMWF bringing this northerly stream progressive trough in from
the west with chances for snow starting late Sunday night, while
the ECMWF delays onset until Monday. The bulk of the snow falls
on Monday (even in the GFS), so will mention highest pops
during this period. Generally light accumulations expected,
although will have to watch potential for coastal cyclogenesis
(ECMWF) over eastern New England which would result in more
significant snowfall. However, the GFS is less amplified with
the upper trough and more progressive while the CMC is showing
possible development but farther north/east. So will only
mention chance pops at this time.

A broad upper level trough then moves in for Tuesday, with a
more zonal/flatter flow pattern. This pattern would result in
near normal temperatures with some lake enhanced snow showers,
especially north/west of the Capital District.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Through 18z/Wednesday...Main weather concerns to ALY terminals
during the 18z TAF period includes:

*MVFR to LIFR cloud trends through the rest of this afternoon into
this evening/tonight (to about 22z-23z/Tuesday or so)

*IFR/LIFR visibilities at KALB and KPSF (to about 22z-23z/Tuesday or
so)

*Low level wind shear (LLWS) potential at KPSF between 02z-
09z/Wednesday

As of 12:20pm EST, GOES-16 visible satellite imagery depicted an OVC-
BKN low level stratus cloud deck over the region with a cold front
just off to our west. These clouds are ranging from MVFR at KGFL
with heights at 1.2 kft to LIFR ceilings of 600 ft or less at the
other sites. Additionally, visibilities at KALB and KPSF are in IFR
and LIFR territories, respectively. The OVC-BKN cloud deck is
associated with a departing winter storm that coated the region last
night and this morning with a wintry mix of precipitation. BUFKIT
soundings indicated low-level inversions under 900 mb over the TAF
sites through about 22-23z or so. The inversions are supported by
copious amounts of low level moisture and some overrunning of warm
air just above the surface. Once the cold front passes, vertical
mixing heights, evident of an increase in momentum transfer, should
increase as winds turn out of the west and increase in speed. This
should effectively erode the low level inversion that's currently in
place and ultimately improve visibility and cloud conditions
(particularly at KALB and KPSF) later this evening somewhere around
22z-23z or so. We should see flight categories return to VFR levels
during this timeframe. As we move forward through the rest of
the TAF period, clouds should also improve in coverage.

The other concern is with regards to the potential for low level
wind shear (LLWS) at KPSF later on tonight. Model soundings suggest
winds at 2.0 kft and surface winds becoming decoupled (wind
differentials between these two levels exceeding the 25 kt
threshold) with winds at 2.0 kft reaching 40-45 kts at KPSF between
02-09z/Wednesday. Have included LLWS mentions for KPSF during this
time frame.

Light and variable winds this afternoon will pick up out of the west
behind the cold front later this evening 5-15 kts with gusts 20-35
kts. West winds will decrease some becoming 5-10 kts late tonight
into the overnight hours (between 04z-08z/Wednesday). Winds could
still be gusty 20-25 kts at KPSF during the overnight hours
into Wednesday.

Outlook...

Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SN.
Thursday Night: High Operational Impact. Definite SN.
Friday: High Operational Impact. Likely SN.
Friday Night: Moderate Operational Impact. Chance of SHSN.
Saturday: Low Operational Impact. Breezy. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
Seasonably cold temperatures over the next 5 days will continue
to support frozen precipitation types and allow ice to expand
and thicken on area waterways. Another disturbance Thursday
night into Friday may produce widespread snowfall which will
add to the snowpack.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...MSE/Speciale
NEAR TERM...MSE/Speciale
SHORT TERM...MSE/Speciale
LONG TERM...JPV
AVIATION...Evbuoma
HYDROLOGY...Speciale
Hazardous weather outlook, Feb 16, 2:46 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
246 PM EST Tue Feb 16 2021

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-172000-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
246 PM EST Tue Feb 16 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...This afternoon and tonight.

A band of snow showers will move across parts of the area late this
afternoon. These snow showers will combine with falling temperatures
to create areas of slick travel into this evening, especially over
higher elevations west and east of the Hudson Valley.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is the potential for another widespread winter event Thursday
into Friday bringing a moderate to heavy snowfall. Winter weather
headlines may be needed for this event later.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MSE

In the hours before

Local storm report, Feb 16, 10:11 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1011 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FREEZING RAIN    BECKET                  42.33N  73.08W
02/16/2021  M0.50 INCH       BERKSHIRE          MA   SOCIAL MEDIA

            MEASURED 0.2" RADIAL ICE CONVERTED TO 0.5" FLAT ICE

&&

EVENT NUMBER ALY2102276

MEM
Local storm report, Feb 16, 10:32 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1032 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FREEZING RAIN    NORFOLK                 41.99N  73.20W
02/16/2021  M0.15 INCH       LITCHFIELD         CT   SOCIAL MEDIA

            FLAT ICE

&&

EVENT NUMBER ALY2102277

MEM
Local storm report, Feb 16, 10:33 AM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1033 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     FREEZING RAIN    1 SSW AQUEDUCT          42.84N  73.89W
02/16/2021  M0.50 INCH       SCHENECTADY        NY   NWS EMPLOYEE

            0.2" RADIAL ICE CONVERTED TO 0.5" FLAT ICE.

&&

EVENT NUMBER ALY2102278

ATE
Local storm report, Feb 16, 11:17 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1117 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     SNOW             5 NW READSBORO          42.82N  73.02W
02/16/2021  M1.9 INCH        BENNINGTON         VT   SOCIAL MEDIA

            1.9" OF SLEET AND SNOW.

&&

EVENT NUMBER ALY2102279

ATE
Local storm report, Feb 16, 11:19 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1119 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FREEZING RAIN    5 NW READSBORO          42.82N  73.02W
02/16/2021  M0.25 INCH       BENNINGTON         VT   SOCIAL MEDIA

            0.1" OF RADIAL ICE CONVERTED TO 0.25" FLAT ICE.

&&

EVENT NUMBER ALY2102280

ATE
Special weather statement, Feb 16, 2:37 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Albany NY
237 PM EST Tue Feb 16 2021

NYZ032-033-038>040-047-048-051-058-063-082-162215-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Schoharie-Western Schenectady-Western Albany-
Western Greene-Western Ulster-Northern Fulton-
237 PM EST Tue Feb 16 2021

...Snow Showers and falling temperatures overspreading the region
through 5 PM...

A cold front moving eastward will be accompanied by some snow
showers and gusty winds, and followed by falling temperatures
across the southwest Adirondacks, Mohawk Valley, eastern Catskills
and Helderbergs, and Schoharie County through 5 PM.

A quick coating of snow will be possible. As temperatures fall
back below the freezing mark, untreated ground surfaces may
become slippery and ice covered, leading to hazardous travel
conditions through 5 PM.

Motorists and pedestrians should remain vigilant to rapidly
changing travel conditions as the snow showers and falling
temperatures occur through 5 PM.

Nearby

Winter Storm Watches in New York, 2021Winter Storm Watches in Vermont, 2021Winter Storm Watches in Connecticut, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.